Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 47, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 11, 2007, 3:43 PM CDT for Jackson County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2007, 3:43 PM CDT (20:43 UTC)
- Expired
- May 11, 2007, 4:15 PM CDT
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Jackson County, MS
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 11:04 AM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, May 11, 11:04 AM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1104 AM CDT FRI MAY 11 2007 .CONVECTIVE UPDATE... WILL NOT BE MAKING ANY CHANGES TO CURRENT FORECAST PACKAGE. THE REFRESHER ON THE HAZARDOUS WEATHER OUTLOOK WILL MENTION STRONG THUNDERSTORMS BUT NOT QUITE SEVERE...IN LIMITED COVERAGE. SEVERAL PROS AND CONS TO POTENTIAL TODAY. UPPER LOW OVER THE NORTHWEST GULF IS PROVIDING A COLD POOL OF SORTS ALOFT AND A 100+KT JET STREAK ACROSS THE MIDDLE GULF. LOW LEVEL MOISTURE IS ADEQUATE BUT NOT TERRIBLY DEEP. PRECIPITABLE WATER VALUES AROUND 1.1-1.3 ARE IN RANGE FOR PREFERRED SATURATION THICKNESSES OF 567DM FOR MAY. MODELS SHOW A LARGE DIVERGENCE FEATURE DEVELOPING OVER THE AREA BUT LOW LEVEL CONVERGENCE IS WEAK. IT MAY NEED THE SUPPORT OF SEA AND LAKE BREEZE WINDS TO FORM THE CONVERGENCE NEEDED FOR FORCING ALONG A SUBTLE SURFACE PRESSURE TROUGH NEAR THE LA-MS STATE LINE BELOW MCCOMB. THIS WOULD MEAN AN ONSET PROBABLY 2 PM OR LATER. THIS AREA IS FAIRLY CLOUD FREE AND ADJACENT TO AN EXTENSIVE CLOUD DECK TO THE SOUTHWEST...PROVIDING SOME DIFFERENTIAL HEATING INTO THE AFTERNOON. VERY SLOW STORM MOTIONS CAN SEND MUCH MOISTURE AND CLOUD POLLUTION ALOFT THAT SHUTS DOWN ANY PERPETUATION BY MID TO LATE AFTERNOON. RICKS INDEX OUTPUT USING 332K LIFT FROM MOST UNSTABLE LIFT AT 987MB YIELDS A POP 53 PERCENT...PRECIP 2.91 INCHES...POTENTIAL PCPN 5.72 INCHES FOR TEMP BELOW 72F. RICKS INDEX 126 GIVES A 16 PERCENT CHANCE OF SEVERE WITH CONVECTIVE GUSTS 46 KT /41-51KT/...FORECAST HAIL SIZE 0.44 INCHES /PEA/ WITH A VIL OF 56. THE ARKANSAS METHOD VIL OF THE DAY IS 49. TOR THREAT IS EF0 AND WATERSPOUTS POSSIBLE. HAIL-VIL SHOWS A 59 VIL NEEDED FOR PENNY HAIL. DOWNBURST CHECKLIST SHOWS A MODERATE RISK OF DOWNBURST WINDS ASSUMING CAPE VALUES GREATER THAN 2000 J/KG. BOTTOM LINE IS ANTICIPATING SCATTERED SLOW MOVING THUNDERSTORMS TO DEVELOP ALONG WEAK SURFACE TROUGH NORTH OF LAKE PONTCHARTRAIN ONCE LAKE BREEZE KICKS IN. CONVECTIVE INTIATION TEMP IS AROUND 84F...CLOSE TO FORECAST MAX TEMPS THIS AFTERNOON. STRONG TO MARGINAL SEVERE WITH RICKS INDEX OUTPUT AS BASIS AND IN AGREEMENT WITH SEE TEXT COMMENTS OF STORM PREDICTION CENTER. AS UPPER LEVELS MOISTEN...EXPECTING CONVECTION TO TRANSITION TO HIGH BASED STRATIFORM WITH EXTENSIVE CLOUD COVER IN COLD POOL SIMILAR TO A WARM TOPPED MCS. THEREFORE...PRIMARY THREAT OF CONVECTIVE IMPACTS WILL BE A SMALL WINDOW FROM INITIATION TO TOPSIDE SATURATION... MAINLY BETWEEN 2 AND 5 PM. HWO OUT SHORTLY. && .PRELIMINARY POINT TEMPS/POPS... MCB 86 61 86 63 / 30 20 20 30 BTR 84 64 86 65 / 30 20 20 30 MSY 84 66 86 67 / 30 20 10 20 GPT 85 64 87 66 / 30 20 20 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 24
Hazardous weather outlook, May 11, 11:12 AM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1112 AM CDT FRI MAY 11 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-120300- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1112 AM CDT FRI MAY 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO MARGINALLY SEVERE THUNDERSTORMS MAY DEVELOP IN THE DAYTIME HEATING BY MID-AFTERNOON TODAY...PRIMARILY NORTH AND WEST OF THE LOUISIANA TIDAL LAKES INTO SOUTHWEST MISSISSIPPI. THE PRIMARY THREAT WILL BE LOCALIZED DOWNBURST WINDS GUSTS NEAR 50 MPH AND PEA TO MARBLE SIZED HAIL FROM THE STRONGER STORMS THAT MAY FORM BETWEEN 2 PM AND 5 PM. DUE TO SLOW MOVING NATURE OF ANY STORMS...LOCALLY HEAVY RAINFALL MAY PRODUCE SOME PONDING OF WATER AND ISOLATED ACCUMULATIONS OF 3 TO 5 INCHES OF RAINFALL. DUE TO THE LIMITED EXTENT OF COVERAGE...A WIDESPREAD SEVERE OR FLOOD THREAT IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MAINLY SUNDAY AND LATE WEDNESDAY INTO THURSDAY. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUIRED TODAY. HOWEVER ONE OR TWO STORMS MAY BRIEFLY APPROACH SEVERE LEVELS. LAW ENFORCEMENT AND EMERGENCY MANAGERS ARE URGED TO NOTIFY THE NATIONAL WEATHER SERVICE IF HIGH WINDS OR HAIL IS REPORTED THIS AFTERNOON. 24
In the hours before
Local storm report, May 11, 3:10 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
310 PM CDT FRI MAY 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 8 W GULFPORT 30.39N 89.20W
05/11/2007 E1.75 INCH HARRISON MS TRAINED SPOTTER
GOLFBALL SIZE HAIL REPORTED ON KILN-DELISLE ROAD. REPORT
RELAYED BY WLOX RADIO STATION.
&&
RSWLocal storm report, May 11, 3:33 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
333 PM CDT FRI MAY 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL KILN 30.42N 89.43W
05/11/2007 E1.25 INCH HANCOCK MS EMERGENCY MNGR
REPORT FROM HANCOCK COUNTY EOC.
&&
RSWThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 6:16 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 29 min |
| May 11, 3:01 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 59 min |
| May 11, 3:59 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 31 min |
| May 11, 4:07 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 23 min |
| May 11, 4:22 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 38 min |
| May 11, 4:27 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 33 min |
| May 11, 4:54 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 21 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.